Alert archive / Virginia / Tornado Warnings in 2008
Tornado Warning 52, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Jun 3, 2008, 9:15 PM EDT for Charles City County, Chesterfield County, Prince George County, Virginia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2008, 9:15 PM EDT (01:15 UTC)
- Expired
- Jun 3, 2008, 9:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Charles City County, VA, Chesterfield County, VA, Prince George County, VA
The radar
The Norfolk radar (KAKQ), 45 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1587 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KAKQ 040115
TORAKQ
VAC036-041-149-040145-
/O.NEW.KAKQ.TO.W.0052.080604T0115Z-080604T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
915 PM EDT TUE JUN 3 2008
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
EXTREME EAST CENTRAL CHESTERFIELD COUNTY IN CENTRAL VIRGINIA...
WEST CENTRAL CHARLES CITY COUNTY IN EAST CENTRAL VIRGINIA...
NORTH CENTRAL PRINCE GEORGE COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 945 PM EDT
* AT 915 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
NORTHWEST OF JORDANS POINT...OR NEAR HOPEWELL...MOVING SOUTHEAST AT
26 MPH.
* THE TORNADO WILL BE NEAR...
JORDANS POINT BY 925 PM EDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3739 7730 3738 7730 3737 7732 3736 7731
3736 7728 3738 7726 3734 7704 3725 7712
3734 7734
TIME...MOT...LOC 0115Z 297DEG 23KT 3734 7729
$$
WAMSLEY2 follow-up statements
000
WWUS51 KAKQ 040120
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
920 PM EDT TUE JUN 3 2008
VAC041-040130-
/O.CAN.KAKQ.TO.W.0052.000000T0000Z-080604T0145Z/
CHESTERFIELD VA-
920 PM EDT TUE JUN 3 2008
...THE TORNADO WARNING FOR EXTREME EAST CENTRAL CHESTERFIELD COUNTY
IS CANCELLED...
LAT...LON 3734 7727 3737 7724 3738 7725 3734 7704
3725 7712 3733 7728
TIME...MOT...LOC 0120Z 296DEG 28KT 3733 7721
$$
VAC036-149-040145-
/O.CON.KAKQ.TO.W.0052.000000T0000Z-080604T0145Z/
PRINCE GEORGE VA-CHARLES CITY VA-
920 PM EDT TUE JUN 3 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR WEST
CENTRAL CHARLES CITY AND NORTH CENTRAL PRINCE GEORGE COUNTIES...
AT 915 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR JORDANS POINT...OR
NEAR HOPEWELL...MOVING SOUTHEAST AT 32 MPH.
THE TORNADO WILL BE NEAR...
NEW HOPE BY 935 PM EDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3734 7727 3737 7724 3738 7725 3734 7704
3725 7712 3733 7728
TIME...MOT...LOC 0120Z 296DEG 28KT 3733 7721
$$
WAMSLEY000
WWUS51 KAKQ 040128
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
928 PM EDT TUE JUN 3 2008
VAC036-149-040145-
/O.CON.KAKQ.TO.W.0052.000000T0000Z-080604T0145Z/
PRINCE GEORGE VA-CHARLES CITY VA-
928 PM EDT TUE JUN 3 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR CENTRAL
CHARLES CITY AND NORTH CENTRAL PRINCE GEORGE COUNTIES...
AT 924 PM EDT...A TORNADO WAS REPORTED. THIS TORNADO WAS LOCATED 6
MILES WEST OF CHARLES CITY...MOVING SOUTHEAST AT 32 MPH.
THE TORNADO WILL BE NEAR...
CHARLES CITY AND NEW HOPE BY 935 PM EDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3737 7718 3734 7704 3728 7709 3728 7710
3727 7710 3725 7712 3731 7723
TIME...MOT...LOC 0128Z 296DEG 28KT 3731 7715
$$
WAMSLEYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jun 3, 8:33 PM EDT, 42 minutes earlier.
Area forecast discussion, Jun 3, 8:33 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
833 PM EDT TUE JUN 3 2008
.SYNOPSIS...
HIGH PRESSURE WILL MOVE FARTHER OFF THE MID ATLANTIC COAST
TONIGHT...WHILE A FRONTAL BOUNDARY APPROACHES AND THEN STALLS OUT
TO OUR NORTH WEDNESDAY THROUGH THURSDAY. THE FRONT WILL MOVE BACK
TO THE NORTH BY FRIDAY...WITH HIGH PRESSURE RETURNING FOR THIS WEEKEND.
&&
.NEAR TERM /UNTIL 2 AM WEDNESDAY MORNING/...
THE FIRST ROUND OF SHRAS AND TSTMS MOVED ACROSS THE NW HALF OF
OUR AREA EARLIER TODAY AS A WEAK TROUGH MOVED THRU. THIS ACTIVITY
HAS NOW DIMINISHED AND MOVED OUT OF OUR CWA THIS AFTERNOON.
HOWEVER...REGIONAL RADAR SHOWS A LARGE AREA OF SHRAS AND TSTMS
DIVING DOWN ACROSS ERN KY AND WV IN ASSOCIATION WITH A WARM FRONT-
LIKE FEATURE...WITH ANOTHER AREA OF PRECIP/CONVECTION FARTHER TO
THE NW ACROSS IL AND IN ASSOCIATION WITH A SLOW MOVING COLD FRONT.
SOME NEW ACTIVITY HAS ALSO DEVELOPED TO OUR W OVER THE WESTERN VA
PIEDMONT OUT AHEAD OF THE MAIN AREA OF CONVECTION.
HAVE A CHANCE OF SHRAS /TSTMS THIS EVENING ACROSS THE NW HALF OF
THE CWA AS THE WARM FRONT/TROUGH MOVES CLOSER...WITH A SLIGHT
CHANCE OVER THE SE HALF. MOSTLY CLOUDY CONDITIONS TONIGHT AND A SW
FLOW WILL RESULT IN A MILD AND HUMID NIGHT...GENERALLY MID 60S FOR
MIN TEMPS...EXCEPT UPR 60S OVER NE NC/SE VA.
&&
.SHORT TERM /2 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
THE WARM FRONT/TROUGH WILL MOVE THRU THE MID ATLANTIC ON WED...WHILE
THE E/W COLD FRONT WILL EVENTUALLY STALL OUT JUST TO OUR N. MODEL
CONVECTIVE PARAMETERS ARE FAVORABLE FOR TSTM DEVELOPMENT...WITH
NAM AND GFS BUFR SOUNDINGS INDICATING 2000-3000 J/KG OF CAPE AND
LIS OF -4C TO -6C BY WED AFTERNOON. A 40-50 KT LLVL JET WILL
ALSO MOVE THRU THE MID ATLANTIC EARLY WED. MOISTURE WILL INCREASE
WITH DEWPOINTS CLIMBING INTO THE UPR 60S/NEAR 70 DURING THE DAY.
SPC HAS INCLUDED ALL OF OUR VA AND MD COUNTIES IN A SLIGHT RISK
FOR SEVERE TSTMS FROM 12Z WED THRU 12Z THU. THE MAIN THREATS (IF
ANY SEVERE TSTMS DO DEVELOP) WOULD BE LARGE HAIL AND DAMAGING WINDS
WITH AN ISOLATED TORNADO POSSIBLE. WILL HIGHLIGHT THESE POTENTIAL
RISKS IN THE HWO.
BREEZY SW FLOW WILL ALLOW MAX TEMPS TO WARM TO NEAR 90/LWR 90S
ACRS MOST OF THE CWA...EXCEPT MID 80S AT THE ERN SHORE WITH FETCH
COMING ACROSS THE CHES BAY AND WHERE CLOUD COVERAGE WILL BE THE
HIGHEST. MIN TEMPS WED NIGHT IN THE UPR 60S/LWR 70S.
THE WARM FRONT WILL MOVE OUT LATER WED WHILE THE COLD FRONT/BOUNDARY
STALLS OUT AND LINGERS JUST TO OUR N. ANOTHER WEAK TROUGH MOVES OFF
THE APPALACHIANS ON THU SO KEPT A SLIGHT CHANCE OF SHRAS/DAYTIME
TSTMS. THE BOUNDARY IS EXPECTED TO SINK TO THE SW (AS A BACKDOOR
COLD FRONT) WITH WINDS BECOMING ONSHORE OVER THE ERN SHORE. THIS
WILL LIMIT MAX TEMPS THERE ON THU...WITH ONLY LWR 80S EXPECTED.
ELSEWHERE...A HOT AND HUMID SOUTHERLY FLOW WILL ALLOW MAX TEMPS TO
EASILY CLIMB INTO THE MID 90S AWAY FROM THE COAST. ANOTHER MILD
AND JUICY NIGHT THU NIGHT...LOW TEMPS STILL IN THE UPR 60S/LWR 70S.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
ALL MODELS AGREE IN LIFTING THE BACKDOOR COLD FRONT NORTH OF THE AREA
ON FRIDAY. AFTER FRIDAY ALL MODELS BUILD THE RIDGE OVER THE CWA.
THIS WILL ALLOW PLENTY OF SUNSHINE BUT ALSO A SLIGHT CHANCE OF THE
AFTERNOON OR EVENING THUNDERSTORM. ALSO TEMPS WILL BE ABOVE NORMAL
BY SUNDAY AND CONTINUE THROUGH THE PERIOD WITH HIGHS IN THE 90S MOST
AREAS.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
CURRENT THREAT IS AN AREA OF RAIN WITH EMBEDDED SCT TSRA CURRENTLY
NORTH AND WEST OF RIC TO CONTINUE MOVING EAST THIS EVENING. XPCT
AT LEAST ONE TSRA WITH IFR VBSY/MVFR CIG FOR RIC BEFORE 02Z AND
SBY BETWEEN 02Z AND 05Z WITH POSSIBLE SHRA FOR PHF AND -RA FOR
ORF/ECG.
XPCT SW WINDS TO INCRS AND BECOME GUSTY BY SUNRISE WED. NEXT
CHANCE FOR REDUCED CIGS/VSBYS (DUE TO SHRAS/TSRAS) COMES BY LTR
WED INTO ERY FRI IN ASSOCIATION W/ TSRA ASSOCD WITH A FRONTAL
BOUNDARY PROGGED TO STALL OUT OVER OR JUST TO THE NORTH OF KSBY.
HIGH PRES BUILDS OVR THE REGION BY THE WEEKEND...ALLOWING FOR
CLEARING OVER THE RGN.
&&
.MARINE...
LOCAL HI RES WRF DOES SHOW THE WINDS PICKING UP OVER THE BAY LATE
THIS AFTERNOON AND TONIGHT WITH SCA CRITERIA MET. WINDS WILL COME
DOWN SLOWLY ON WEDNESDAY. MODELS SHOW BACKDOOR FRONT COMING DOWN
THURSDAY AND MOVING ACROSS THE WATERS BY LATE IN THE DAY. THIS WILL
TURN THE WINDS TO THE E. MODELS AGREE AGAIN IN LIFTING THIS BACK TO
THE N ON FRIDAY WITH WINDS BECOMING S AFTER THE FRONT LIFTS NORTH.
WINDS WILL REMAIN 10 TO 15 KTS DURING THIS TIME. WINDS SHOULD REMAIN
10 TO 15 KTS THROUGH THE REMAINDER OF THE PERIOD AS A BERMUDA HIGH
BUILDS WEST OVER THE AREA.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT WEDNESDAY FOR ANZ630>632.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT WEDNESDAY FOR ANZ650-652-
654-656.
&&
SYNOPSIS...JRL
NEAR TERM...JRL
SHORT TERM...JRL
LONG TERM...JAB
AVIATION...BAJ/MPR
MARINE...JABHazardous weather outlook, Jun 3, 5:30 PM EDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 530 PM EDT TUE JUN 3 2008 ANZ633-658-NCZ012>017-030>032-042130- CURRITUCK SOUND- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN- INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS- 530 PM EDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...COASTAL NORTHEAST NORTH CAROLINA AND INTERIOR NORTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ102-042130- OUTER BANKS CURRITUCK- 530 PM EDT TUE JUN 3 2008 ...MODERATE RIP CURRENT RISK IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF NORTH CAROLINA. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>024-VAZ048-049-060>097-042130- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE- 530 PM EDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON WEDNESDAY AFTERNOON. A FEW OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS BEING THE MAIN THREAT. ISOLATED TORNADOES MAY ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY. MDZ025-VAZ098>100-042130- MARYLAND BEACHES-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 530 PM EDT TUE JUN 3 2008 ...MODERATE RIP CURRENT RISK IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...SOUTH HAMPTON ROADS VIRGINIA AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON WEDNESDAY AFTERNOON. A FEW OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS BEING THE MAIN THREAT. ISOLATED TORNADOES MAY ALSO BE POSSIBLE. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY. ANZ630>632-042130- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- 530 PM EDT TUE JUN 3 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY AND THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY SMALL CRAFT ADVISORY .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY SMALL CRAFT ADVISORY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-652-654-656-042130- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- 530 PM EDT TUE JUN 3 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY SMALL CRAFT ADVISORY .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY SMALL CRAFT ADVISORY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 3, 5:43 PM EDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 543 PM EDT TUE JUN 3 2008 VAZ062-069>071-032245- CHESTERFIELD VA-GOOCHLAND VA-HENRICO VA-POWHATAN VA- 543 PM EDT TUE JUN 3 2008 ...STRONG THUNDERSTORM MOVING EASTWARD OVER NORTHERN POWHATAN... AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF POWHATAN...OR ABOUT 6 MILES SOUTHEAST OF CARTERSVILLE...MOVING EAST AT 22 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR JEFFERSON AT 550 PM EDT...FINE CREEK MILLS AT 600 PM EDT...CROZIER AT 605 PM EDT...SABOT AT 610 PM EDT...MANAKIN AT 620 PM EDT...TUCKAHOE AT 635 PM EDT. WIND GUSTS TO 40 MPH...PEA SIZE HAIL AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE POSSIBLE IN THE PATH OF THESE SHOWERS AND STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. BRIEF HEAVY RAINFALL AND REDUCED VISIBILITIES ARE ALSO EXPECTED WITH THESE SHOWERS AND STORMS. WAMSLEY
Special weather statement, Jun 3, 6:00 PM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 600 PM EDT TUE JUN 3 2008 VAZ062-069>071-032300- CHESTERFIELD VA-GOOCHLAND VA-HENRICO VA-POWHATAN VA- 600 PM EDT TUE JUN 3 2008 ...STRONG THUNDERSTORM MOVING EASTWARD ALONG GOOCHLAND AND POWHATAN BORDER... AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GOOCHLAND...MOVING EAST AT 23 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR CROZIER AT 605 PM EDT...SABOT AT 610 PM EDT...MANAKIN AT 615 PM EDT...CENTERVILLE AT 620 PM EDT... SHORT PUMP AT 630 PM EDT...TUCKAHOE AT 635 PM EDT. WIND GUSTS TO 50 MPH...HAIL TO DIME SIZE AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE POSSIBLE IN THE PATH OF THESE SHOWERS AND STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. BRIEF HEAVY RAINFALL AND REDUCED VISIBILITIES ARE ALSO EXPECTED WITH THESE SHOWERS AND STORMS. WAMSLEY
Special weather statement, Jun 3, 6:35 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 635 PM EDT TUE JUN 3 2008 VAZ048-049-061>064-069-071-072-032330- CAROLINE VA-CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-KING WILLIAM VA-LOUISA VA-POWHATAN VA- 635 PM EDT TUE JUN 3 2008 ...STRONG THUNDERSTORM MOVING ACROSS NORTHWESTERN SECTIONS OF WARNING AREA... AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS OVER GOOCHLAND AND HENRICO COUNTIES...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR LOCUST CREEK...AND...MABELTON AT 650 PM EDT...BEAVERDAM...AND...COATESVILLE AT 705 PM EDT...HEWLETT AT 710 PM EDT...CHILESBURG AT 715 PM EDT...RUTHER GLEN AT 720 PM EDT...AND...LADYSMITH AT 725 PM EDT. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. BAJ
Special weather statement, Jun 3, 7:47 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 747 PM EDT TUE JUN 3 2008 VAZ062-063-069-071-040045- GOOCHLAND VA-HANOVER VA-HENRICO VA-POWHATAN VA- 747 PM EDT TUE JUN 3 2008 ...STRONG THUNDERSTORM MOVING EASTWARD OVER EASTERN GOOCHLAND... AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF TUCKAHOE...MOVING EAST AT 32 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SHORT PUMP AT 755 PM EDT...TUCKAHOE AT 800 PM EDT...LAUREL AT 805 PM EDT...SOLOMONS STORE AT 810 PM EDT...CHAMBERLAYNE AT 815 PM EDT...MECHANICSVILLE AT 820 PM EDT. WIND GUSTS TO 40 MPH...PEA SIZE HAIL AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE POSSIBLE IN THE PATH OF THESE SHOWERS AND STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. BRIEF HEAVY RAINFALL AND REDUCED VISIBILITIES ARE ALSO EXPECTED WITH THESE SHOWERS AND STORMS. WAMSLEY
Special weather statement, Jun 3, 7:52 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 752 PM EDT TUE JUN 3 2008 VAZ072>074-085-040045- ESSEX VA-KING AND QUEEN VA-KING WILLIAM VA-MIDDLESEX VA- 752 PM EDT TUE JUN 3 2008 ...STRONG THUNDERSTORM MOVING NORTHEASTWARD INTO KING WILLIAM COUNTY... AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER KING WILLIAM...MOVING EAST AT 32 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR STEVENSVILLE...AND...BRUINGTON AT 800 PM EDT...CROUCH...AND...STEVENSVILLE AT 805 PM EDT...INO...AND... UPRIGHT AT 815 PM EDT...LANEVIEW...AND...MONTAGUE AT 820 PM EDT... NESTING AT 830 PM EDT. WIND GUSTS TO 40 MPH ARE EXPECTED WITH THIS STORM. WAMSLEY
Local storm report, Jun 3, 9:02 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
902 PM EDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM FUNNEL CLOUD 5 S MIDLOTHIAN 37.43N 77.64W
06/03/2008 CHESTERFIELD VA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED A FUNNEL CLOUD NEAR ASHBROOK
PARKWAY MOVING TOWARDS WOODLAKE SUBDIVISION. MULTIPLE
TREES REPORTED DOWN IN WOODLAKE SUBDIVISION. TREES ALSO
REPORTED DOWN AT HULL STREET POLICE STATION.
&&
BJACKSONThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:25 PM EDT | Tornado Warning | AKQ | Chesterfield | 35 min |
| Jun 3, 8:51 PM EDT | Tornado Warning | AKQ | Chesterfield, Henrico | 24 min |
| Jun 3, 9:37 PM EDT | Tornado Warning | AKQ | Charles City, Prince George | 23 min |
| Jun 3, 9:47 PM EDT | Tornado Warning | AKQ | Surry | 43 min |
| Jun 4, 2:53 AM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Fluvanna, Goochland, Hanover, Louisa | 52 min |
| Jun 4, 3:09 AM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, Richmond, Westmoreland | 36 min |
| Jun 4, 3:29 AM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, Hanover, Henrico, King and Queen, King William and 6 more | 46 min |
| Jun 4, 3:35 AM EDT | Special Marine Warning | AKQ | 85 min | |
| Jun 4, 4:40 AM EDT | Special Marine Warning | AKQ | 65 min | |
| Jun 4, 5:41 AM EDT | Special Marine Warning | AKQ | 34 min | |
| Jun 4, 5:59 AM EDT | Special Marine Warning | AKQ | 91 min | |
| Jun 4, 3:41 PM EDT | Special Marine Warning | AKQ | 2 hr | |
| Jun 4, 5:38 PM EDT | Special Marine Warning | AKQ | 67 min | |
| Jun 4, 6:20 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline | 55 min |
| Jun 4, 7:09 PM EDT | Severe Thunderstorm Warning | AKQ | Westmoreland | 51 min |
| Jun 4, 7:24 PM EDT | Severe Thunderstorm Warning | AKQ | Fluvanna, Louisa | 66 min |
| Jun 4, 7:48 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline | 72 min |
Nearby
Tornado Warnings in Virginia, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.